MONTGOMERY COUNTY, Md. (WDVM) — Montgomery county is up 33% in fatal overdoses, that’s 52 lives lost and they expect that number to rise significantly.
Specifically Montgomery County Police say about 90% of those overdoses are related to fentanyl so to combat this issue the department is educating the community of its effects.
“A pack of sugar is 1,000 milligrams, right it’s one gram, two milligrams of fentanyl, if you touch it, could have a fatal effect on you,” said Dinesh Patil, Assistant Chief of Police.
The Loudon family is one of many that have been directly impacted by the increase of counterfeit narcotics. 21-year-old Matthew Loudon overdosed after taking a pill he thought was Xanax. But it instead was fentanyl cut with Ritalin.
Matthew was described as an outgoing, popular, and caring person who fought hard to fight his addiction. While its hard to talk about, Matthew’s mom says if sharing her sons story can save just one life it’s worth it and she just wants parents to look for the red flags.
“You know your child the best and so if you suspect something is wrong, you’re probably right. Go with your gut and do it sooner rather than later, said Deena Loudon, Matthew’s mom.